Sensitivity to Tanning Beds and Meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SoonToBeBride
New Member


Date Joined Sep 2006
Total Posts : 4
   Posted 6/2/2008 6:07 PM (GMT -6)   
Hi All,
 
In the past I tried going to tanning beds and each time my legs itched so bad it was miserable. But in natural sun I am fine. The first time out this year my legs got a tad itchy but nothing like the tanning beds. And then I was fine after that. Anyone else have this? I am on 6-MP and had read that 9-MP (not sure what the difference is) is on the sun sensitivity med list.
 
I feel better when I have a bit of color and really wanted to try it again but am not sure if it would be like the previous times a few years ago. So frustrated! I just have to think it is my UC Meds.
 
Any input or experiences? confused
Have been in remission for a few years: (knock on wood!)
 
Maintenance Meds:
Asacol 2, 3X a day (highest dose was 12 a few years ago)
Purinethol, generic for 6-MP. A lifesaver! 1 50mg a day
Effexor 75mg, helps with anxiety
Other various meds for Interstitial Cystitis (bladder inflammation)
 
I try to stay positive, but we all have our good days and our bad days. I am a constant worrier! Anyone else out there always worry??


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 6/2/2008 6:41 PM (GMT -6)   
i have the same thing happen to me, and i am not on any meds, anymore.  Try using some lotion, like the tanning kind in the bed, then keep lotion on your legs alot, cause tanning beds dry you out alot.  Also, try not to shave your legs the day you go, that seems to make it worse for me, for some reason.

Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 6/3/2008 8:40 AM (GMT -6)   
i'm so bad........(don't flame me) I went tanning before my trip to the dominican and was fine, I tanned in the domincan and am going to keep it up for a few more weeks, have a wedding and I feel like my tanned prednisone fat looks better than my pasty prednisone fat.

see my meds below....
Beth, 32 ~ small flare - hoping caused by aspirin - hydrocortisone e's
Major Flare Sept/Oct 07
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 5mg 1xday (tapered from 60 = ), Simvastatin 20mg 1xday, Diovan 160mg 2xday. Enalapril 20mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 6/3/2008 9:10 AM (GMT -6)   
I haven't been to tanning beds in a few years but I never got itchy when I went. But then again, I wasn't on 6mp at the time either. However, I just recenlty got a sunburn on my thighs and they were intensely itchy for about 5 days. But here's a suggestion - instead of going to tanning beds what about using the lotions that tan you gradually? I use a couple of them to give me a bit of color in the winter. They make some great ones that don't cause any streaking or orangeness - can't think of the ones I use offhand and they're downstairs. I'm too lazy to go look! :)
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE
 
 
 
 

 
 


SoonToBeBride
New Member


Date Joined Sep 2006
Total Posts : 4
   Posted 6/3/2008 10:11 AM (GMT -6)   
I know I try those lotions every once in a while but get too lazy to do them every day! :) I suppose they would be safer. It's just something about being tan that makes me feel skinnier! I know that's bad though!
 
Anyone know what the difference is between 9-MP and 6-MP? 9-MP was on the list as sensitive drugs?
 
I'm so scared to try tanning again b/c of the itching!!!
Have been in remission for a few years: (knock on wood!)
 
Maintenance Meds:
Asacol 2, 3X a day (highest dose was 12 a few years ago)
Purinethol, generic for 6-MP. A lifesaver! 1 50mg a day
Effexor 75mg, helps with anxiety
Other various meds for Interstitial Cystitis (bladder inflammation)
 
I try to stay positive, but we all have our good days and our bad days. I am a constant worrier! Anyone else out there always worry??


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 6/3/2008 10:24 AM (GMT -6)   
Personally I haven't even heard of 9MP - could that have been a typo? Or maybe it's a mercaptopurine they use that is stronger such as used in organ transplants?
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE
 
 
 
 

 
 


SoonToBeBride
New Member


Date Joined Sep 2006
Total Posts : 4
   Posted 6/3/2008 12:01 PM (GMT -6)   
That could be, I hadn't heard of it either! But I'm thinking maybe since I am on it anyway, that could be a hint that I shouldn't do it. Also some birth controls are listed as being sun sensitive, but no specific kinds. So 2 strikes against me! :(
Have been in remission for a few years: (knock on wood!)
 
Maintenance Meds:
Asacol 2, 3X a day (highest dose was 12 a few years ago)
Purinethol, generic for 6-MP. A lifesaver! 1 50mg a day
Effexor 75mg, helps with anxiety
Other various meds for Interstitial Cystitis (bladder inflammation)
 
I try to stay positive, but we all have our good days and our bad days. I am a constant worrier! Anyone else out there always worry??


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 6/3/2008 11:25 PM (GMT -6)   
you could do spray tanning, my sis and her friend have been doing it, it looks good.

Shann-
New Member


Date Joined Dec 2008
Total Posts : 7
   Posted 12/12/2008 2:08 AM (GMT -6)   
well i have had the same problem.. im on 6mp too..
and the place i used to tan at suggested a hypoallergenic tanning lotion..
and it works wonders. i have no itching.
i can tan like a normal person! lol well its called pure karma its made my california tan
i just recently went tanning without it.. and i have the itchies so bad. i got 2 hours of sleep last night.
and i have just been taking meds to knock me out so i can actually get some sleep,
it sucks. on my 6mp it says its more sensitive to sunlight and artificial sunlight..
so im sure its the meds.. because before i was on them.. i had no problem.. but you should really try that lotion..
intead of getting the itchies as i call it.. lol

Peety
Veteran Member


Date Joined Mar 2008
Total Posts : 2855
   Posted 12/12/2008 6:29 AM (GMT -6)   
I use meds and acne treatments that say will make skin sensitive, but the sun still doesn't bother me, fortunately. I tan easily.

I also feel and look so much better when I have some color. I have used tanning salons occasionally -- I prefer the 10 minute standing ones -- but will weigh in that the tanning sprays are really good now and easy.

I love the Neutrogenia mist ones, and I use a Clinique face lotion. The color is very natural on me. Clarins is the best, but pricey. I have friends -- usually older ladies who remember Q-T-- who say they can't use them, still.
49 year old female attorney, diagnosed UC/pancolitis 1985, no surgery but much suffering.
Asacol/5ASA 6x400 mg maintenance for 20+ years; use prednisone & Rowasa for flares. 
August 2008 sought care of naturopathic doctor. Food sensitivity test showed gluten, other intolerances; started diet without gluten, soy, dairy, tomato etc. Replete$$ probiotic powder at first, now Forte pills. 
Doing much better, but still experience anxiety that interferes with activities. 
 


suebear
Veteran Member


Date Joined Feb 2006
Total Posts : 5698
   Posted 12/12/2008 9:19 AM (GMT -6)   
Yes, I had this condition but it affected me in natural sunlight. I was on so many drugs (including 6mp) for UC that it was too hard to pick out which one caused the problem but I do know it was drug related because I had surgery and got off all meds and have never had the problem again.

Sue
dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 11:57 AM (GMT -6)
There are a total of 3,006,464 posts in 329,342 threads.
View Active Threads


Who's Online
This forum has 161835 registered members. Please welcome our newest member, scattycatty.
330 Guest(s), 13 Registered Member(s) are currently online.  Details
logoslidat, HeartsinPain, Octobergirl, xpeetzax, auzzie, Serenity Now, Admin, Jay79, 61Impala, InTheShop, garyi, Tim Tam, Sahale